My doctor recently switched me from Effexor XR 75mg/day to Wellbutrin XL 150mg/day due to significant weight gain in less than a month on effexor. He told me Wellbutrin will help with the unhealthy weight gain( I'm only 5'3 and over 150lbs since being on effexor) and that within a month it will have improved my anxiety and depression symptoms and will increase my energy levels and weight loss from the effexor. Can anyone give me feedback from their experiences? Effexor helped my moods but made me hungry 24/7 and it didn't matter if I ate 1000 calories a day and burned as many calories, I jut kept gaining weight. I'm hoping Wellbutrin will have the same impact for my moods but not the feeling hungry and wanting to always be eating. Thanks :)
Hi, Sara! Weight gain on psychotropic drugs has little to do with eating and almost everything to do with how the drug affects your metabolism. I other words you cou;d starve and exercise all day and still gain weight.
Wellbutrin IS more weight neutral than Effexor (and Effexor is a great drug!) but you'll have to wait and see how it affects you. Every drug affects each individual differently and there's no way to predict. There is NO drug that doesn't cause weight gain in sensitive individuals.
But think positive because Wellbutrin is also a good drug and may just be your answer!
Best wishes and good luck! Wildcat
Hi Sara: I can't exactly speak for Wellbutrin XL, but this is what happened to me: I gained 20 pounds while taking lexapro, along with many other adverse side effects while taking it. I then went to Wellbutrin SR, and lost the 20 pounds that I had gained while taking lexapro. Maybe Wellbutrin XL will help you in this regard also.
- Effexor Drug Information
- Effexor XR Drug Information
- Wellbutrin Drug Information
- Wellbutrin XL Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 May 2011 • 7 answers
Depression - Taking Wellbutrin and Effexor and have gained significant weight and seen a significant
Posted 9 Jun 2013 • 3 answers
Posted 12 Apr 2015 • 1 answer
Posted 17 Oct 2015 • 4 answers
Posted 2 days 4 hours ago • 2 answers